MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL UNK COIL-THERMO MECHANICAL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL UNK COIL-THERMO MECHANICAL; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181647
Medical Device Problem Codes Positioning Problem (3009); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone ¿ (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 16mm x 47cm micrusframe18 coil (mfr181647, k10015) was attempted to come out from the tip of a concomitant microcatheter (1.9fr carnelian marvel, tokai medical products) but the microcatheter kicked back.The physician attempted to retract the complaint coil but it detached.The tip of the complaint coil was inside the microcatheter (mc) therefore, the coil was removed with the microcatheter together.The microcatheter was replaced with another microcatheter (same catalog number/ different lot number) and the complaint coil was replaced with a competitive coil and the procedure continued.There was no patient injury reported.Additional information was received indicating that there was no excessive force used with trying to retract the micrusframe18 16mm x 47cm.Adequate flush was maintained through the devices.There was no significant prolongation in the procedure due to the event.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: g3, g6, h2, h3, h6, h10 and h11.Complaint conclusion: as reported by the field, during a coil embolization, an unknown -thermo mechanical coil was attempted to come out from the tip of a concomitant microcatheter (1.9fr carnelian marvel, tokai medical products) but the microcatheter kicked back.The physician attempted to retract the complaint coil, but it detached.The tip of the complaint coil was inside the microcatheter therefore, the coil was removed with the microcatheter together.The microcatheter was replaced with another microcatheter (same catalog number/ different lot number) and the complaint coil was replaced with a competitive coil and the procedure continued.Additional information was received indicating that there was no excessive force used with trying to retract the coil.Adequate flush was maintained through the devices.There was no significant prolongation in the procedure due to the event.A non-sterile unk coil-thermo mechanical was received inside of a pouch with a non-johnson & johnson microcatheter.The unk coil-thermo mechanical was inspected, and it was found that the dpu is kinked at 25 cm, 32 cm, and 69 cm from proximal, also it was noted that the embolic coil is not attached to the device.No other damages or anomalies were observed during the visual inspection.The marker band was found at 84.5 cm from the hub, this suggests that the length of the embolic coil is within specification.The device was inspected under a microscope and it was noted that the rh is heated, this is related to the detached condition of the embolic coil.The non-johnson & johnson microcatheter was inspected under x-ray in order to appreciate if the embolic coil is stuck inside it.During the x-ray was observed that the coil is inside the microcatheter with a stretch and knotted condition.The lot number is not known; therefore, a device history record review cannot be completed.The conditions previously mentioned could be related to the customer complaint and appear that might have been caused by excessive force and/or handling applied to the device, however, this cannot conclusively determine.It should be noted that product failure is multifactorial.Based on the information currently available, the customer complaint of ¿coil - premature detachment-in mc during removal¿ was confirmed.Premature detachment is a known potential product failure associated with the use of the device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of stretching and premature detachment.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Based on clarification from the account received on 16-feb-2021, the product/lot number for the device involved/received for this complaint is not available.Therefore, section d1: brand name was updated to "unk coil-thermo mechanical".Section d4; catalog was updated to "unk coil-thermo mechanical".

Brand Name
UNK COIL-THERMO MECHANICAL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11163252
Report Number3008114965-2021-00019
Device Sequence Number17025769
Product Code KRD
UDI-Device Identifier10886704078135
UDI-Public10886704078135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMFR181647
Device Catalogue NumberUNK COIL-THERMO MECHANICAL
Device Lot NumberK10015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/20/2021
02/16/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/09/2021
03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.9FR CARNELIAN MARVEL MICROCATHETER.; MICRUSFRAME18 19MM X 50CM.